Format

Send to

Choose Destination
Anaesthesist. 1998 Dec;47(12):979-81.

[Heparin-induced coagulation disturbance from mechanical autotransfusion].

[Article in German]

Author information

1
Abteilung für Anästhesie, Krankenhaus Merheim.

Abstract

Disorders in blood coagulation during the use of autotransfusion have been reported in recent literature. We wondered whether or not heparine, remaining in the prepared sample of retransfusion blood might be responsible for these disturbances.

METHODS:

Therefore we created a setting in which heparine was added to animal blood in order to imitate clinical situations during the use of the CELL SAVER.

RESULTS:

According to our results the blood shows no irregular heparine load as long as the machine is used following the operating instructions. But if the volume of rinsing liquid is decreased or the pumpflow is increased, the heparine load is increased enormously (Table 1).

CONCLUSIONS:

If the CELL SAVER is used with reduced volume of rinsing liquid or higher velocity of the pump, the coagulation status of the patient has to be monitored meticously.

PMID:
9893891
DOI:
10.1007/s001010050655
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center